COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Back to Search Results |
| Catalog Number |
ZILBS-635-10-8 |
| Medical Device Problem Codes |
Improper or Incorrect Procedure or Method (2017); Dent in Material (2526)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/15/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163018 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
The outer sheath got stuck and stent did not come out.Patient/event info - notes: query reply : 1.Are images of the device or procedure available? no 2.At what stage of the procedure did the complaint occur? stent 3.Details of access sheath used (name, fr size, length)?.Wrong question.Access sheath is a product of urology¿.4.What was the target location for the stent? biliary duct.5.Was the product inspected for kinks or damage before use? no 6.Was the device used percutaneously? no 7.Was the device flushed through both flushing port before the procedure, as per ifu? yes 8.Was pre-dilation performed ahead of placement of the stent? yes 9.Was post-dilation performed after the placement of the stent? n/a 10.Details of the wire guide used (name, diameter, hyrdophyllic)? metii-35-480 ¿ tracer metro guide wire.11.Did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a 12.Was resistance encountered when advancing the wire guide to the target location? no 13.Was resistance encountered when advancing the delivery system to the target location? no 14.How did the physician deal with this resistance? n/a 15.Was the approach ipsilateral or contralateral? n/a, 16.If contralateral, was the bifurcation angle steep? n/a, 17.Did the tip of the delivery system cross the target location? yes, 18.Was the delivery system tracked around a tight angle in the patient anatomy? n/a 19.Was the delivery system damaged/kinked/twisted during deployment? yes 20.Was the handle pulled towards the hub during deployment? yes, 21.Was the delivery system pushed during deployment? n/a no 22.Was the stent deployed smoothly / without resistance? n/a ¿ could not be deployed 23.If no, please detail any difficulty experienced during deployment: refer to the complaint form.24.What artery was the stent placed in? zilver stent is for biliary duct not for artery.25.Was the stent fully deployed from the delivery system prior to removal of the delivery system? no 26.Did the patient have any pre-existing conditions? n/a 27.If yes, please specify: __________________________ 28.Did the patient require any additional procedures as a result of this event? no 29.What intervention (if any) was required? 30.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same procedure 31.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, query reply_2 1.Was a sphincterotomy performed prior to use of the stent device? yes, 2.Was balloon dilation performed prior to use of the stent device? no 3.What was the length and diameter of the stricture? 10 cm 4.What brand of endoscope was used with the device? olympus 5.What was the position of the elevator during deployment? open 6.Was the red safety lock removed before inserting the delivery system? no 7.Was the red safety lock removed before stent deployment? yes 8.Was there resistance felt passing the delivery system through the stricture? yes 9.Was any damage noted on the wire guide before, during or after the procedure? no 10.Was the stent being placed through the side wall of a previously placed stent? no 11.Did any part of the product snag/get caught on the stent when removing the delivery system? no 12.Was post-dilation performed after the placement of the stent? no.
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 2 aug 2024.
Additional Manufacturer Narrative
Pma/ 510k #: k163018.Device evaluation: the device evaluation could not be completed as the zilbs-635-10-8 device of lot number c1941881 was returned not for evaluation.The device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and label: it should be noted that the instructions for use (ifu0065) states the following: ¿take care not to kink the device during use.¿ the ifu also states the following: ¿upon removal from package, inspect the product to ensure no damage has occurred¿.From the additional information provided the product was not inspected for kinks or damage before use.Therefore, product manager was notified to consider retraining at the facility.No additional complaint will be open for the failure to follow instructions for use as failure to inspect the device cannot cause a failure but can merely prevent a damaged device from being used and would therefore be a cascading event of a failure.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to resistance felt when advancing the delivery system through the stricture causing a kink in the delivery system.As per additional information received from the user, it was noted that the delivery system was damaged/kinked/twisted during deployment and that resistance was felt passing the delivery system through the stricture and the patient had a pre-existing condition of periampullary carcinoma.As per engineering input, resistance felt when advancing the delivery system through the stricture could have caused a kink in the device.Confirmation of complaint is confirmed based on customer and/or rep testimony.Confirmed qty 01, confirmed used.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, the outer sheath got stuck and stent did not come out.The procedure was completed with another device, within the same operating procedure.Investigation findings conclude a potential root cause of a kink in the delivery system due to possible difficult patient anatomy was determined from the available information.Complaints of this nature will continue to be monitored for potential emerging trends.